MAUDE Adverse Event Report: C.R. Bard Inc. (Covington) -1018233 PureWick Male External Catheter

C.R. Bard Inc. (Covington) -1018233 PureWick Male External Catheter
Catalog Number PWMX30
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 09/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the attorney-in-fact for a patient/caregiver who uses the male bard external catheters at home, supplied through liberator medical supplies.Product name, catalog number, serial number: bd purewick portable collection system; pw300; dykxst0709.Customer have seen that the tubing connector on the home-use catheters was flat/smooth, in contrast to the ribbed connector used on catheters customer have received during hospital stays.In practical use, this difference has resulted in an inconsistent seal between the catheter and collection tubing, intermittent leaking at the connection point, and reduced suction.Urine has been left standing in the catheter as a result, and they have experienced recurrent urinary tract infections that they believe are connected to this connection failure.It was unknown what medical intervention was provided for urinary tract infection.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PureWick Male External Catheter
Common Device Name
Purewick
Manufacturer (Section D)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
+1(770)784-6100
MDR Report Key50718392
Report Number1018233-2026-05849
Device Sequence Number9779249
Product Code NZU
UDI-Device Identifier00801741226465
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPWMX30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale